Hi. Firstly i am 22 male 13stones fairly athletic, I have recently been getting palputatuions and notciced at certain times maybe once or twice a day my heart beats harder and slightly quicker. normally this happens after i fell a kind of addrenaline rush in my stomach. Also i get burning sensations in my arms and shoulders and sometimes hands and feet. I also get a sharp pain in my chest every now and then all the symptoms i have normally last between 20 seconds to 5 minutes, Also have had a strange sensation in my sternum which made me go dizzy and feel like i needed to gasp for air. My chest Does not feel tight but sometimes for small spells can be irritating. ilso been getting some stabbing pains in head and skin any ideas I HAD A ECG THAT WAS NORMAL AND BLOOD TESTS WERE ALSO NORMAL, WHAT DOES THAT INDICATE ? also i am having a echocardiogram on tuesday ? HELP PLEASE !!
hi - sorry you're suffering! I've had PSVT for ages, and many of the symptoms you're describing sound familiar. As you probably know, SVTs and PSVTs only show up on an ECG if they actually happen while you're hooked up, so the test won't tell you if you have them if one doesn't happen during the test. Because yours last for such a short time, it's likely the doc won't catch it, but at least you'll know if there's anything else going on with your heart.
When I have an episode of PSVT it will last for hours (at over 200 bpm), and not resolve itself without intervention, so I've had a fair bit of experience with all the symptoms - they're very uncomfortable and I hope you are able to get this resolved soon so you can get some help!
Yeah I have re-searched a couple of things while i await answers from the cardiologist, But I do think it is like what you are describing. the worst is the near fainting which happens once every couple of months, just out of the blue i feel like im going to black out but i dont weird is'nt it, I am on beta blockers and some days they do actually make me feel better and i dont have any symptoms.. What Symptoms Do you get Kiwi1953
I find the beta blockers are really helping - haven't had any episodes since I began remembering to take them!
The symptoms are like yours, there's an 'odd' feeling that lasts for a few minutes first, then a couple of weird thumps, and then it's off and running - shoots straight up to 190 - 210 almost immediately. After a while I start to get some pain, because mine go on so long if I don't get intervention - feels as though I've been kicked in the chest by a donkey, arms and hands tingling, throat aches up by the carotid, upper chest (above the rib cage) hurts, dizzy, feel as though I'm not getting enough air. It's really unpleasant, but not (apparently) dangerous. ( When I've ended up giving up on trying to get it to stop and taken myself to the ER after a few hours, they immediately hook me up and give me a shot of Adenosine, which you really don't want to try because it stops your heart for a tiny bit, and THAT feels truly horrible!)
Many people are able to stop an episode of PSVT by doing the Vasalva Maneuver, where you sort of hold your breath and bear down as hard as you can, as though you're trying to have a bowel movement; there is also the chance that splashing cold water in your face or coughing can make it stop. I try all of those several times, of course, before I go to the ER, but unfortunately they don't seem to affect mine at all.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.